Alert archive / Nebraska / Red Flag Warnings in 2022

Red Flag Warning 19, NWS North Platte, NE

April 19, 202211 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Apr 19, 2022, 2:17 AM MDT for 11 counties in Nebraska. It took effect at Apr 19, 2022, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2022, 2:17 AM MDT (08:17 UTC)
In effect from
Apr 19, 2022, 12:00 PM MDT
Expired
Apr 19, 2022, 7:00 PM MDT
In force
7 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2022-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2022-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2738 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

441 
WWUS83 KLBF 190817
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
317 AM CDT Tue Apr 19 2022

NEZ204-210-200100-
/O.UPG.KLBF.FW.A.0014.220419T1800Z-220420T0100Z/
/O.NEW.KLBF.FW.W.0019.220419T1800Z-220420T0100Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-
217 AM MDT Tue Apr 19 2022

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FRENCHMAN BASIN
AND THE EASTERN PANHANDLE INCLUDING CRESCENT LAKE NWR...

The National Weather Service in North Platte has issued a Red
Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from noon today to 7 PM MDT this evening. The Fire Weather
Watch is no longer in effect.

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR. In NEZ210...Fire Weather Zone 210 
  Frenchman Basin.

* Winds...South 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Weather conditions will become favorable for rapid 
  fire growth and erratic fire behavior. Fires may quickly 
  become out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
2 follow-up statements
491 
WWUS83 KLBF 192017
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
317 PM CDT Tue Apr 19 2022


NEZ204-201100-
/O.NEW.KLBF.FW.A.0015.220420T1800Z-220421T0100Z/
/O.CON.KLBF.FW.W.0019.000000T0000Z-220420T0100Z/
Eastern Panhandle/Crescent Lake NWR-
217 PM MDT Tue Apr 19 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHWEST AND
WESTERN NEBRASKA...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH 
WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS
OF WESTERN NEBRASKA FROM THE WESTERN SANDHILLS INTO THE 
PANHANDLE...

The National Weather Service in North Platte has issued a Fire
Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from Wednesday afternoon through Wednesday evening.

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR.

* Winds...Northwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Weather conditions will become favorable for rapid 
  fire growth and erratic fire behavior. Fires may quickly 
  become out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NEZ210-200100-
/O.CON.KLBF.FW.W.0019.000000T0000Z-220420T0100Z/
Frenchman Basin-
217 PM MDT Tue Apr 19 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FOR PORTIONS OF SOUTHWEST AND
WESTERN NEBRASKA...

* Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin.

* Winds...South 20 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 15 TO 20 percent.

* Impacts...Weather conditions will become favorable for rapid 
  fire growth and erratic fire behavior. Fires may quickly 
  become out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
357 
WWUS83 KLBF 200103
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
803 PM CDT Tue Apr 19 2022


NEZ204-201515-
/O.EXP.KLBF.FW.W.0019.000000T0000Z-220420T0100Z/
/O.CON.KLBF.FW.A.0015.220420T1800Z-220421T0100Z/
Eastern Panhandle/Crescent Lake NWR-
703 PM MDT Tue Apr 19 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
PORTIONS OF WESTERN NEBRASKA FROM THE WESTERN SANDHILLS INTO THE
PANHANDLE... 
...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS 
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF
SOUTHWEST AND WESTERN NEBRASKA...

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR.

* Winds...Northwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Weather conditions will become favorable for rapid 
  fire growth and erratic fire behavior. Fires may quickly 
  become out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NEZ210-200215-
/O.EXP.KLBF.FW.W.0019.000000T0000Z-220420T0100Z/
Frenchman Basin-
703 PM MDT Tue Apr 19 2022

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHWEST AND WESTERN 
NEBRASKA...

Red Flag conditions are no longer expected as humidity has begun
to recover and winds are tapering off.

$$

http://weather.gov/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 18, 11:30 PM MDT, 2 hours 47 minutes earlier.

Area forecast discussion, Apr 18, 11:30 PM MDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1230 AM CDT Tue Apr 19 2022

.SHORT TERM...(This evening through Tuesday night)
Issued at 305 PM CDT Mon Apr 18 2022

Satellite imagery this afternoon shows little in the way of clouds
across the High Plains with lots of sunshine reaching the surface.
However, the sun is not translating to warm April temperatures as our
cool airmass is keeping early afternoon readings in the 40s. However we
will be in for a rapid airmass change as high pressure slides by to our
east tonight and a vigorous southerly low level jet becomes established
and pushes a warm front through the area. There is a good amount of
forcing with the warm front as it moves through but moisture is
very limited so will not include any mention of precipitation in
the forecast tonight. It also looks to remain breezy overnight but
with warm air advection occurring, thermal profiles will not be
conducive to good downward momentum transfer. Expect the strongest
gusts will be across the sandhills into the panhandle late
tonight generally in the 30 to 40mph range.

Tuesday will be much warmer with an east/west gradient in temperatures
temperatures ranging form the lower 60s up near the Niobrara valley to
middle/upper 70s for southwest Nebraska into the sandhills and
panhandle. Once diurnal heating becomes established and mixes the
boundary layer below the inversion there will be an opportunity
for some blustery winds before the main low level jet axis pushes
off to the east with gusts of 35 to 45mph possible.

By Tuesday night short wave energy rotating around an upper trof moving
thorugh southwest Canada will push a cold front with a wave of low
pressure through the region. There will be a good amount of midlevel
frontogenetical forcing and deformation accompanying the front and a
plume of moisture ahead of the front will help support some scattered
showers. Bufkit soundings show mid/upper level lapse rates are steep
enough to support some thunder as well. Unfortunately precipitation
amounts are only on the order of a couple of hundreths to around one
tenth of an inch with little to none for southwest Nebraska.

.LONG TERM...(Wednesday through Monday)
Issued at 305 PM CDT Mon Apr 18 2022

Ensemble guidance indicates a fairly progressive upper level pattern
will trend toward a deep trof moving through the western US and
evolving into a closed low over the High Plains through the
weekend. Ahead of the trof, transient ridging will allow for dry
weather with a surge of warm air mid to late week with
temperatures by Friday rising well into the 80s and approaching 90
degrees across south central Nebraska. A robust southerly low
level jet will be driving the surge of warm air and will result in
strong gusty winds Friday into Saturday with potential for gusts
to exceed 50mph. In response to the developing upper closed low,
surface low pressure will develop over northeast Colorado and
deepen as it moves northward and pulls a trailing cold front
through Nebraska Friday night. Instability and shear appear
favorable for a severe threat across eastern Nebraska as the front
moves thorugh so will have to monitor the evolution of this
system closely over the next few days. Wrap around precipitation
will linger across northern and western Nebraska into Saturday
before the low moves north through the Dakotas by Sunday.
Temperatures behind the front trend cooler with highs Sunday
generally in the 50s with some 60s for south central Nebraska.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1235 AM CDT Tue Apr 19 2022

VFR conditions expected to prevail through tomorrow night. Low
level jet development is expected overnight, with increasing
southerly LLWS before sunrise. Winds remain strong out of the
south tomorrow, with gusts around 30 to 35kts during the
afternoon. LLWS development can be expected again tomorrow night
as the LLJ strengthens yet again.

&&

.FIRE WEATHER...
Issued at 305 PM CDT Mon Apr 18 2022

Tuesday will be quite blustery with southerly gusts of 35 to 45mph
expected. However minimum relative humidity tomorrow will remain looks
to remain at or above 25 percent for most of the region with the
exception of western portions of fire zones 204 and 210 where humidity
values may dip into the teens by the afternoon. Timing of parameters
indicates that as humidity in the west reaches its low point during a
small window Tuesday the afternoon, winds will be diminishing. This
lowers confidence in achieving Red Flag conditions but given expected
winds and dry fuels believe it best to issue a Fire Watch for zones 204
and 210 with elevated to near critical conditions elsewhere.

Wednesday will feature critical to near critical conditions as
northwesterly winds remain gusty and minimum relative humidity values
at or below 20 percent are expected across most of the region. Enhanced
to near critical conditions again on Thursday though winds will be
slightly trending down and humidity will be marginally trending up.

Friday will see critical to near critical fire conditions again,
especially along and south of Interstate 80 where minimum humidity
values at or below 15 percent are possible and southerly winds increase
with gusts over 40 mph possible.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for NEZ204-210.

&&

SHORT TERM...MBS
LONG TERM...MBS
AVIATION...Brown
FIRE WEATHER...MBS
Hazardous weather outlook, Apr 18, 1:47 PM MDT, 12 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
247 PM CDT Mon Apr 18 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-192000-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
247 PM CDT Mon Apr 18 2022 /147 PM MDT Mon Apr 18 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Strong southerly winds are possible Tuesday and Friday afternoons with
gusts up to 30 to 40 mph both days.

Elevated to near critical fire weather conditions are possible
during the afternoon hours Tuesday through Friday. At this time,
the greatest fire danger threat is Wednesday afternoon and Friday
afternoon.

Thunderstorms are possible both Tuesday night and Friday
afternoon into the evening hours. The main thunderstorm threat is
east of US-83 on Tuesday night and east of US-183 on Friday
evening. At this time, the severe thunderstorm threat is
uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 2:17 PM MDTFire Weather WatchLBFArthur, Cherry, Deuel, Garden, Grant, Keith and 1 more12 hr

Nearby

Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.